MAUDE Adverse Event Report: CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS E-VIVE; E-VIVE¿ NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM

CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS E-VIVE; E-VIVE¿ NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM
Model Number CY-1000-216
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Muscle Stimulation (1412); Tissue Damage (2104); Burning Sensation (2146)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020, a clinical subject reported an electrode burn to the site which was documented as an adverse event.Upon further discussions with the crc on (b)(6) 2020, it was discovered the subject was applying an excessive amount of electrode gel which would cause electrode damage.The crc potentially had instructed the subject to apply skin lotion since she has instructed other subjects to do the same.The sponsor discussed with the crc that applying lotion before a treatment could generate additional heat and cause skin irritation and/or burn.The crc was asked to contact the subject and have her stop applying skin lotion and an excessive amount of electrode gel.The sponsor also instructed the crc to communicate to the subject, at any sign of electrode damage the electrodes must be replaced.The subject is currently enrolled in the clinical trial and was instructed by the principal investigator to stop using the device for two days.At the conclusion of the two days, the subject can resume using the device and remain in the study.
 
Event or Problem Description
The patient/subject is currently enrolled in (b)(6) clinical study ((b)(6)).On (b)(6) 2020, the subject notified the site that she had marks consistent with a burn in the location of the device electrodes.Treatment was temporarily stopped for 2 days then resumed on (b)(6) 2020 under the care of the principal investigator.

Brand Name
CYMEDICA ORTHOPEDICS E-VIVE
Common Device Name
E-VIVE¿ NEUROMUSCULAR ELECTRICAL STIMULATION (NMES) SYSTEM
Manufacturer (Section D)
CYMEDICA ORTHOPEDICS, INC.
19120 n. pima road
suite 135
scottsdale, az
MDR Report Key9835882
Report Number3011466827-2020-00001
Device Sequence Number14058790
Product Code GZJ
UDI-Device Identifier00854691008414
UDI-Public00854691008414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/04/2020
Report Date (Section F) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/03/2021
Device Model NumberCY-1000-216
Device Catalogue NumberCY-1000-216
Device Lot Number1939-007205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2020
Device Age2 MO
Event Location Home
Date Report to Manufacturer02/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight77